Journal of Symplectic Geometry

Volume 13 (2015)

Number 4

Upper bound for the Gromov width of flag manifolds

Pages: 745 – 764

DOI: http://dx.doi.org/10.4310/JSG.2015.v13.n4.a1

Author

Alexander Caviedes Castro (Department of Mathematics, University of Toronto, Ontario, Canada)

Abstract

We find an upper bound for the Gromov width of coadjoint orbits of $U(n)$ with respect to the Kirillov–Kostant–Souriau symplectic form by computing certain Gromov–Witten invariants. The approach presented here is closely related to the one used by Gromov in his celebrated non-squeezing theorem.

Full Text (PDF format)